The arithmetic of characteristic 2 Kummer surfaces and of elliptic Kummer lines

Abstract : The purpose of this paper is a description of a model of Kummer surfaces in characteristic 2, together with the associated formulas for the pseudo-group law. Since the classical model has bad reduction, a renormalization of the parameters is required, that can be justified using the theory of algebraic theta functions. The formulas that are obtained are very efficient and may be useful in cryptographic applications. We also show that applying the same strategy to elliptic curves gives Montgomery-like formulas in odd characteristic that are faster than the classical ones, and we recover already known formulas by Stam in characteristic 2.
Document type :
Journal articles
Complete list of metadatas

Cited literature [17 references]  Display  Hide  Download

https://hal.inria.fr/inria-00266565
Contributor : Pierrick Gaudry <>
Submitted on : Wednesday, May 20, 2009 - 8:40:20 AM
Last modification on : Thursday, November 15, 2018 - 11:56:34 AM
Long-term archiving on : Wednesday, September 22, 2010 - 12:49:38 PM

File

c2.pdf
Files produced by the author(s)

Identifiers

Citation

Pierrick Gaudry, David Lubicz. The arithmetic of characteristic 2 Kummer surfaces and of elliptic Kummer lines. Finite Fields and Their Applications, Elsevier, 2009, 15 (2), pp.246-260. ⟨10.1016/j.ffa.2008.12.006⟩. ⟨inria-00266565v2⟩

Share

Metrics

Record views

602

Files downloads

295